Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 9, 2001, 8:21 PM MDT for Corson County, South Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 8:21 PM MDT (02:21 UTC)
- Expired
- Jun 9, 2001, 8:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Corson County, SD
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 7:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 100221
SVRABR
SDC031-100245-
/NEW.KABR.SV.W.0052.100221-100245/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
821 PM MDT SAT JUN 9 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 845 PM MDT
* AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MCLAUGHLIN...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAHTO...LITTLE EAGLE AROUND 830 PM MDT
WAKPALA AROUND 840 PM MDT
INDIAN MEMORIAL REC AREA AROUND 845 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$-$
LAT...LON 4595 10060 4591 10179 4552 10074 4552 10051
4574 10034
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:55 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 9, 7:55 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUN 9 2001
STRONG TO SEVERE THUNDERSTORMS AFFECTING PORTIONS OF THE CWA THIS
EVENING. ZONES ALREADY UPDATED EARLIER THIS EVENING FOR SEVERE
THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY MORNING. NO OTHER CHANGES
PLANNED AT THIS TIME.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT/1AM MDT
FOR PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA.
ECKBERGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:21 PM MDT | Severe Thunderstorm Warning | ABR | Jones | 39 min |
| Jun 9, 7:47 PM MDT | Tornado Warning | ABR | McPherson | 43 min |
| Jun 9, 8:07 PM MDT | Severe Thunderstorm Warning | ABR | Stanley | 23 min |
| Jun 9, 8:28 PM MDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 32 min |
| Jun 9, 8:29 PM MDT | Severe Thunderstorm Warning | ABR | Hughes, Lyman, Stanley | 46 min |
| Jun 9, 8:44 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 31 min |
| Jun 9, 8:46 PM MDT | Severe Thunderstorm Warning | ABR | Campbell | 44 min |
| Jun 9, 8:50 PM MDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Jun 9, 8:57 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 33 min |
| Jun 9, 9:04 PM MDT | Severe Thunderstorm Warning | ABR | Day | 26 min |
| Jun 9, 9:18 PM MDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 27 min |
| Jun 9, 9:18 PM MDT | Severe Thunderstorm Warning | ABR | Walworth | 42 min |
| Jun 9, 9:23 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 37 min |
| Jun 9, 9:28 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 47 min |
| Jun 9, 9:29 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 61 min |
| Jun 9, 10:00 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 30 min |
| Jun 9, 10:05 PM MDT | Severe Thunderstorm Warning | ABR | Hamlin | 40 min |
| Jun 9, 10:10 PM MDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 50 min |
| Jun 9, 10:10 PM MDT | Severe Thunderstorm Warning | ABR | Clark | 50 min |
| Jun 9, 10:18 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 27 min |
| Jun 9, 10:21 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 39 min |
| Jun 9, 10:56 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 34 min |
| Jun 9, 10:56 PM MDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 9, 11:03 PM MDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 42 min |
| Jun 9, 11:42 PM MDT | Severe Thunderstorm Warning | ABR | Deuel | 18 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.